MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117070
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240)
Date of Event 04/02/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2010 - patient was diagnosed with reducible left inguinal hernia, umbilical hernia thereby underwent open repair with the implant of perfix plug (device 1).Per op notes, "the left groin was addressed.A small hernia was freed all the way down to internal ring.The inguinal ring was slightly patulous and a large perfix plug (device 1) was placed into the internal ring.An onlay patch was placed around the spermatic cord structures using sutures.The umbilical hernia was noted.The defect was closed using sutures." (b)(6) 2012 - patient was diagnosed with left recurrent inguinal hernia thereby underwent laparoscopic converted to open repair with the implant of perfix light plugs (device 2 and device 3).Per op notes, "the mesh plug (device 1) was completely stuck with down to the surrounding tissues with severe tissue reaction.The mesh reaction was noted.An direct hernia was identified.The floor was thickened from reaction, so a large perfix light plug (device 2) was placed into the area.The internal ring was surrounded by old mesh (device 1).A small portion of the perfix light plug (device 3) was placed and secured to assure the recurrence of indirect component using sutures." (b)(6) 2014 - patient was diagnosed with recurrent left inguinal hernia thereby underwent robotic assisted laparoscopic repair with the implant of synthetic mesh.Per op notes, "there was a recurrent left direct hernia.The previously placed plug (device 1, 2, 3) in left indirect space was noted.The indirect space was quite scarred.The direct hernia was reduced.A piece of synthetic mesh was cut to fit the space and covered the direct hernia using sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2012) is considered to be a best estimate.This emdr represents the bard perfix plug (device 2).Additional supplemental emdr and emdr were submitted to represent the bard perfix plug (device 1 & 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25679134
Report Number1213643-2026-00840
Device Sequence Number15880370
Product Code FTL
UDI-Device Identifier00801741030963
UDI-Public(01)00801741030963(17)170228(10)HUWB0522
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number0117070
Device Lot NumberHUWB0522
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2026
Initial Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale